Hail, Page
- When
- July 26, 7:46 PM CST
- Where
- Page County, Clarinda
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.733, -95.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 26, 2:35 PM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CDT FRI JUL 26 2002
FORECAST CONCERNS CENTER AROUND PRECIP NEXT FEW DAYS AND TEMPS
GENERALLY.
SYNOPSIS...MID LEVEL CONVERGENT MOIST BAND HAS CONTINUED TO GENERATE
SHWRS AND TSTMS S CNTRL TO E CNTRL NEB AND SW IA THIS AFTN. THIS HAS
GREATLY STRENTHENED SFC FRONT NRN KS...WHICH APPEARS CLOSE TO
DESTABILIZATION PER RECENT MCD. NEXT IN A SERIES OF UPPER TROUGHS
APPEARS TO BE MOVING THRU HIGH PLAINS.
FORECAST...RAPID CONVECTIVE DEVELOPMENT LIKELY NEAR BOUNDARY...AND
ENHANCEMENT TO ONGOING CONVECTION OVER SRN AND CNTRL ZONES. BEST CHC
FOR PRECIP EARLY TNGT BEFORE UPPER TROUGH MOVES EAST.
HARD TO TELL JUST HOW HOT IT WILL GET SAT AS WEAK CDFNT MOVES INTO
AREA. BELIEVE DEW POINTS AS WELL AS TEMPS WILL RISE TO THE SE OF
THIS BOUNDARY SAT AFTN...RATHER LIKE MKC AREA THIS AFTN. WILL ISSUE
A HEAT ADVISORY FOR SOUTH COUNTIES...BUT NOT OMA OR LNK WHICH MAY
REMAIN JUST NORTH OF 105 HI IN SLIGHTLY DRIER AIR AND A LITTLE
BETTER MIXING. BEST CHC TSTMS SAT EVE AND NIGHT LIES AHEAD OF
CDFNT IN MOIST AIR.
ATMOSPHERE RELOADS SUNDAY IN WEAK RETURN FLOW AHEAD OF FINAL UPPER
TROUGH...SETTING THE STAGE FOR A POSSIBLE MCS SUN NIGHT INTO EARLY
MON.
NOT MUCH CHC OF RAIN IN EXTENDED...ALTHOUGH THERE APPEARS TO BE SOME
CHC FOR A WARM ADVN EVENT TUE NIGHT. TEMPS SHOULD BE QUITE HOT AGAIN
BY LATER IN THE WEEK AS UPPER RIDGE BEGINS TO BUILD AND WE GET INTO
A PREFRONTAL POSITION FAVORED FOR HEAT.
.OMA...HEAT ADVISORY SATURDAY AFTN AND EVE IN FAR SE NEB AND SW IOWA
NEZ068-088>093-IAZ080-090-091
POLLACKIAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CDT FRI JUL 26 2002 STORM SPOTTERS WILL BE NEEDED OVER SOUTHEAST NEBRASKA AND THE SOUTHWEST CORNER OF IOWA THIS EVENING. TORNADO WATCH NUMBER 535 IS IN EFFECT UNTIL 10 PM CDT FOR LOCATIONS MAINLY SOUTH OF A SEWARD TO PLATTSMOUTH TO RED OAK IOWA LINE. THUNDERSTORMS WILL CONTINUE THIS EVENING ALONG AND NORTH OF A STATIONARY FRONT THAT IS LOCATED ALONG THE NEBRASKA/KANSAS BORDER. MOISTURE POOLING ALONG THIS FRONT HAS RESULTED IN A QUITE UNSTABLE AIRMASS OVER FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IN ADDITION...WIND SHEAR PROFILES ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. A FEW SUPERCELLS ARE POSSIBLE THIS EVENING ALONG AND TO THE NORTH OF THE FRONT...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN HAZARDS. WITH THE ENHANCED WIND SHEAR ALONG THE FRONT...A TORNADO OR TWO IS ALSO POSSIBLE. UNSETTLED WEATHER IS LIKELY TO CONTINUE THROUGH THE WEEKEND... AS A FRONT REMAINS DRAPED ACROSS THE CENTRAL PLAINS...AND A SERIES OF UPPER DISTURBANCES MOVE EAST OUT OF THE ROCKIES. THE GREATEST RISK OF SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND OVERNIGHT HOURS...BOTH SATURDAY AND SUNDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MEAD
The Omaha radar (KOAX), 130 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307900.